Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 158, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 1, 1995, 6:59 PM CDT for Morton County, Kansas. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Jul 1, 1995, 6:59 PM CDT (23:59 UTC)
- Expired
- Jul 1, 1995, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Morton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 12.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 012358 RRA SVRDDC KSC129-020100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 659 PM CDT SAT JUL 1 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...MORTON COUNTY AT 655 PM CDT RADAR INDICATED A SEVERE THUNDERSTORM ON THE COLORADO/KANSAS BORDER ABOUT 19 MILES NORTHWEST OF ELKHART OR 15 WEST OF RICHFIELD. THIS STORM WAS MOVING EAST SOUTHEAST AT 20 MPH AND WILL BE IN RICHFIELD BY 730 PM. HAIL UP TO GOLF BALL SIZE...TORRENTIAL RAIN AND GUSTY WINDS ARE LIKELY WITH THIS STORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. GERARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:30 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jul 1, 3:30 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 PM CDT SAT JUL 1 1995 SAT LOOP SHOWS TRW ASSOCD WITH NEXT THRML TROF/SHRT WV MOVG THRU CENT COLO THS AFTN. THIS FEATURE TO BE MOVING OVER CWA THIS EVE AND TNGT. ADAP SHORT FUSED COMPOSITE SHOWS GOOD MO CON AND THETA ADVTN OVER NRN P/H SE COLO/SWRN KS RGN. THIS POINTS TO TSTMS DVLPG THAT AREA. MODIFIED 12Z DDC SOUNDING WITH FCST TMP/DWPS FRM MRNG UA ANLYS SHOWS SOME DESTABLZN BUT NOT TOO SERIOUS. TSTMS FIRING OVER ERN COLO IN AREA OF STGR HEATING. FEEL THESE WILL BE STG/SVR FOR A WHILE BFOR SETTLING DOWN SOME AS THEY MOVE INTO COOLER AIRMASS. NGM MO CON FCST AND THKNSS PTTN WOULD ALSO SUGG THAT MCC DVLPMT WOULD MOVE TOWRD THE SE INTO OK/TX...FURTHER SOUTH THAN 94Q POSN. ETA GRIDDED FCST DATA SHOWS GOOD SUBSIDNC MOVG INTO FCST AREA TMRW AFTN WHICH SHOULD CUT BACK TSTM CHCS BY THEN. GERARD
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:12 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
| Jul 1, 5:02 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 58 min |
| Jul 1, 5:09 PM CDT | Tornado Warning | DDC | Hamilton | 51 min |
| Jul 1, 6:06 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.